Hello, two different neuro's have said that I have PCE. I had seizures at the age of 12 to 17 where I would stay conscious and could hear but be unaware that I had fallen to the floor and was shaking. Now for the last 4 years (I am 42 yrs old) I have what started out to be few and far between "shock" or "wave" feeling in my head followed by heart palpitations, confusion, can forget what I was talking about in mid sentence, loss of balance. and walk with a limp.
At age 17 my EEG was normal so they took me off the dilantin. I had a friend who told me that sometimes I would stop talking, put my hands in my lap and then start back as if nothing happened. I told her nothing had LOL. Anyway, my new EEG 24 hour showed nothing (didn't have an episode) but because so many people have witnessed what happens they decided that this is what it is.
I was on dilantin again but it did nothing for the seizures so they put me on trilepital, after 2 months my vision in right eye became abnormal. Was told that it had nothing to do with meds to keep taking it yet no neuro's are concerned about my vision problems. Has this happened to anyone else? When they raised the trilepital I had a seizure where I spilt coffee on myself but was totally unaware so they switched me to Lamictal. I read the side effects on that and am scared because I seem to be that small percentage of people who have adverse reactions to meds. Why would doctors, or drug companies for that matter, think that loss of vision is acceptable? To me it is worse than my seizures, at least the seizures weren't constant. Also it becomes worse in flourescent lighting. If anyone has had similar expeirences I would appreciate their input. Thanks
I am so sorry you are having so many troubles with the meds! You are right that vision trouble is sure not something to take lightly! Lamictal can be a great med for some. Key is going up very very slowly on the med until it is therapeutic.
Hoping this med will not cause you problems. It does sound like you kept having complex partials after you stopped dilantin at 17! My son also has them and has normal EEGs (Never caught a seizure on EEG.....has some abnormal and those have been discounted.)
Hang in there!
mom of 2 teens who have battled seiuzres.
I had vision problems when my levels are too high. My vision was more like crossed vision, and that was a sign than I was getting toxic to the med. Too much meds can cause seizures too. You also may be losing balance tol Are you? Since your docs are obviously not listening to you, and believe me all a general neuro will and can do is play with the meds regardless of the effect on Your quality of life, I encourage you to find an Epileptologist at a Comprehensive Epilepsy Center. That is the specialist who can accurately diagnose and treat your seizures. I was toxic on Tegretol when I went o my 2nd Comprehensive E Center. There is no excuse for any doc to not listen to the patient since only we know how this feels and how the meds are affecting us. Phoebe
I think the docs are confused because I have so many other symptoms that aren't due to the Partial Complex Seizures. I am going to a rheumatologist on monday because I also have high copper and ANA levels that suggest a connective tissue disorder. All I know is that I have seen enough doctors lately that I really do not look forward to yet another one.
Yes I have balance problems and also trip over my own toes. (It is like I stub my toe only nothing is there but floor) I have extreme weakness, like my muscles are working harder than they need to for simple tasks. I am so tired all the time.
Does anyone know if they test for Lamictal levels? I wanted to wait until I was completely off the trilepital before taking it (since I was having vision problems) Now the DHS is asking for my doc to prove I am compliant with meds. I am a little angry over being told I have to take meds that have worse side effects than the seizures.